Louisiana, 2014Strong Wind in Louisiana, March 3, 2014
March 3, 2014 · NWS JAN · 1 event in 1 county or zone
A strong cold front pushed across the region followed by an arctic air mass. A few strong thunderstorms developed and moved through the region along the advancing cold front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed across the region followed by an arctic air mass. A few strong thunderstorms developed and moved through the region along the advancing cold front. In addition to strong gradient winds just behind the front, a few bouts of thunderstorm winds occurred with the most strongest storms. These winds caused some sporadic down trees along with some power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 3, 8:51 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 3, 8:51 PM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CST MON MAR 3 2014
.UPDATE...
1032MB SURFACE HIGH OVER THE OHIO VALLEY IS SLOWLY BUILDING E...WHICH
SHOULD LESSEN THE PRESSURE GRADIENT OVER THE REGION TONIGHT. WINDS
WILL LESSEN IN RESPONSE...WHICH WILL ALLOW TEMPERATURES TO FALL SOME
OVERNIGHT. ANOTHER UPPER DISTURBANCE LATE TONIGHT INTO EARLY TOMORROW
MORNING WILL APPROACH THE AREA AND BRING CHANCES FOR SOME MORE WINTRY
WX IN THE FAR SW...MAINLY IN THE FORM OF A MIX OF FZRA/SLEET BEFORE
TEMPS WARM ENOUGH TO CHANGE TO ALL RAIN. THIS LOOKS TO OCCUR ON THE
END OF THE TONIGHT PERIOD. OVERALL...SURFACE WET BULB TEMPERATURES
AROUND TO JUST BELOW FREEZING ARE FAVORABLE FOR SOME LIGHT SLEET/FREEZING
RAIN. HOWEVER...DRY LOW/MID-LEVELS IN 00Z REGIONAL SOUNDINGS AND HOW
MUCH SATURATION TAKES PLACE COULD LIMIT HOW QUICKLY AND FAR N MOISTURE
ACTUALLY RETURNS. CURRENT FORECAST LOOKS GOOD WITH SOME HI-RES
GUIDANCE A TOUCH SLOWER. FOR FORECAST ELEMENTS...DECIDED TO LOWER
TEMPS A DEGREE OR TWO IN THE JACKSON AREA TO W/NW DELTA CLOSER TO
ECMWF MOS AND LOW SURFACE WETBULB TEMPS...WHILE AREAS IN THE NE AND
SE HAD TO BUMP UP A DEGREE OR TWO OVERNIGHT. ADJUSTED HOURLY
TEMP/DEWPOINT CURVES ACCORDING TO CURRENT TRENDS. REST OF THE
FORECAST IS ON TRACK. /DC/
&&
.AVIATION...WIDESPREAD MVFR CIGS WERE PREVAILING THIS EVENING AT ALL
TAF SITES. THESE CONDS SHOULD CONTINUE THROUGH 08Z BUT MODELS SUGGEST
THIS LAYER WILL BECOME SCATTERED BY MORNING AS HIGH AND MID LAYER
CLOUDS INCREASE FROM THE SW. VFR CONDS WL PREVAIL AT MOST LOCATIONS
TUE BUT HBG MAY DROP BACK TO MVFR CONDS DUE TO CIGS AS THE RAIN SETS
IN. NORTH WINDS WL BECOME LIGHTER TONIGHT AND THEN BECOME NELY TUE. /22/
&&
.PREV DISCUSSION... /ISSUED 350 PM CST MON MAR 3 2014/
DISCUSSION...
MUCH BELOW NORMAL TEMPERATURES TODAY AND TOMORROW WITH LIGHT/
MODERATE RAIN SPREADING INTO SOUTH MS/LA BY MID MORNING TUESDAY. A
SLOW WARM UP WILL OCCUR ON WEDNESDAY BEFORE OUR NEXT WEATHER SYSTEM
WED NIGHT INTO THURSDAY MORNING.
TEMPERATURES STRUGGLED TODAY WITH STRONG CAA WITH STRATUS CLOUD DECK
WHICH KEPT READINGS IN THE MID 20S NORTH TO UPPER 30S SOUTH. THESE
VALUES ARE ABOUT 25-30F BELOW NORMAL AND THIS TREND WILL CONTINUE
INTO TOMORROW AS WELL. WIDESPREAD FREEZING TEMPS EXPECTED IN THE LOW
TO UPPER 20S WITH ONLY A WARM UP INTO THE UPPER 30S TO THE MID 40S
WHILE STILL UNDER CLOUDY SKIES.
A QUICK MOVING S/WV WILL MOVE ACROSS THE LOWER MS VALLEY TOMORROW
MORNING, INCITING ENOUGH LIFT FOR PRECIPITATION DEVELOPMENT. AT THE
ONSET OF PRECIPITATION IT COULD BE POSSIBLE FOR A BRIEF SLEET/
FREEZING RAIN/RAIN MIX TO OCCUR ACROSS FAR SW MS AND SOUTHERN
PORTIONS OF NE LA. THREE FACTORS THAT WILL DETRACT FROM IMPACTS WILL
BE DRY LOW-LVL POCKET, WARM NOSE TEMPERATURES, AND PRECIPITATION
TIMING. BOTH NAM/GFS BUFR SOUNDINGS SUGGEST DRY POCKET WILL EXIST
AND WET-BULBING WILL HAVE TO TAKE PLACE IN ORDER TO 1) HELP
SATURATION AND 2) BRING THE PROGGED WARM NOSE TEMP /5-7C/ DOWN
TOWARDS 2-3C. ALSO, HI-RES OUTPUT SUGGESTS GREATER SATURATION MAY
NOT OCCUR UNTIL 14-16Z WHEN SURFACE TEMPS WILL BE RISING NEAR
FREEZING. THOSE REASON STATED, WILL NOT PLACE ANY HEADLINES AND KEEP
HWO CLEAR.
LIGHT RAIN WILL EXIT SOUTHERN AREAS TUESDAY NIGHT WITH THE ARKLAMISS
IN BETWEEN SYSTEMS ON WEDNESDAY BEING WARMER AND DRIER. BY WED NIGHT
HOWEVER, A HIGHER AMPLITUDE AND STRONGER WAVE COMPARED TO TOMORROWS
WILL SWING ACROSS THE MID MS VALLEY INTO THURSDAY MORNING. THIS WILL
BRING A SOLID H5 COLD POCKET OF -26C VALUES WITH GOOD VERTICAL
MOTION. IT APPEARS THAT THE HWY-82 CORRIDOR MAY BE A TOUCH TOO WARM
TO SUPPORT SNOW ALL THE WAY DOWN TO THE SURFACE. HAVE GONE WITH
ELEVATED PRECIPITATION CHANCES WED NIGHT INTO THURS MORNING IN THE
FORM OF RAIN FOR NOW BUT LOW-LVL TEMP TRENDS WILL NEED TO BE
MONITORED.
FOR FORECAST ELEMENTS...MAV POPS WERE RAISED ACROSS FAR SOUTH MS
GIVEN STRONG CONFIDENCE OF MEASURING NEAR KHBG WHILE STICKING CLOSE
TO MAV TEMPS WITH SOME WEIGHT TOWARDS EC MOS. RAW NWP TEMPS AND BUFR
SOUNDINGS SUGGEST MAV MOS LOOK APPROPRIATE FOR HIGHS WEDNESDAY.
/ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 25 41 31 60 / 3 20 11 6
MERIDIAN 26 45 34 61 / 3 29 18 6
VICKSBURG 24 38 28 58 / 10 15 10 10
HATTIESBURG 28 43 37 64 / 5 79 37 14
NATCHEZ 25 39 29 59 / 10 42 17 9
GREENVILLE 21 37 25 54 / 3 6 7 12
GREENWOOD 21 41 26 58 / 2 8 8 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DC/22/ALLEN
Hazardous weather outlook, Mar 3, 2:24 PM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CST MON MAR 3 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
224 PM CST MON MAR 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
26
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Strong Wind, Franklin
- When
- March 3, 9:50 PM CST
- Where
- Franklin forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.133, -91.674 (the zone’s center; the record gives no point)
There were power outages between Wisner and Gilbert which was associated with gusty winds and a few storms. This was associated with a strong cold front which had pushed through the area.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Delaware, March 3, 20149 injured · 4 events
- Winter Storm and Winter Weather in Virginia, March 3, 201443 events
- Winter Storm in Texas, March 3 to 4, 201416 events
- Winter Weather in North Carolina, March 3, 201414 events
- Winter Weather in North Carolina, March 3, 201410 events
- Ice Storm in Tennessee, March 3, 20147 events
- Winter Storm in Maryland, March 3, 20145 events
- Winter Storm and Winter Weather in Maryland, March 3, 20145 events
- Hail and Winter Weather in Texas, March 3 to 4, 20140.75 in hail · 5 events
- Ice Storm in Virginia, March 3, 20144 events
- Heavy Snow in Virginia, March 3, 20144 events
- Winter Storm in Virginia, March 3, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501044.